Flash Flood, New Castle
- When
- June 22, 3:35 PM EST to 6:30 PM EST
- Where
- New Castle County, 1 mi NE of Blackbird to 1 mi E of Blackbird
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.380, -75.657
A slow moving thunderstorm caused torrential downpours to fall over Blackbird Hundred in New Castle County. Poor drainage and small stream flooding occurred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A slow moving thunderstorm caused torrential downpours to fall over Blackbird Hundred in New Castle County. Poor drainage and small stream flooding occurred. Doppler Radar storm total estimates reached between 2 and 3 inches, most of which fell within one hour.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 22, 1:41 PM EST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 241 PM EDT SUN JUN 22 2008 .SYNOPSIS... A SLOW MOVING COLD FRONT OVER THE GREAT LAKES AND OHIO VALLEY WILL TAKE THE BETTER PART OF TWO DAYS TO CLEAR THE FORECAST AREA. THE FRONT IN ALL LIKELIHOOD WILL NOT MOVE EAST OF THE REGION UNTIL MONDAY NIGHT. A HIGH PRESSURE SYSTEM WILL THEN BUILD INTO THE REGION FOR THE MIDDLE OF THE WORK WEEK. A WARM FRONT IS FORECAST TO MOVE THROUGH THE MIDDLE ATLANTIC STATES ABOUT FRIDAY AS A COLD FRONT REACHES THE GREAT LAKES ON SATURDAY. && .NEAR TERM /THROUGH MONDAY/... NOT A BAD DAY OUT THERE TODAY, ALTHOUGH MOST OF THE AREA, WITH EXCEPTION OF THE COASTAL AREAS, IS IN A RISK OF SEVERE THUNDERSTORMS. ONCE THE SHOWERS AND THUNDERSTORMS GET ESTABLISHED, LOOK FOR THEM TO MOVE ALONG THE SAME AXIS WITH STEERING WINDS SSW TO NNE. THERE IS A LITTLE JUICE TO THE AIRMASS AND THE AFTERNOON SUN WILL PROVIDE THE REST. THIS MAY ALSO BE THE DAY WHERE MORE INFLUENCE IS PROVIDED BY THE SEA BREEZE FRONT. HOWEVER, INSTEAD OF GETTING THUNDEROUS STORMS IT MAY BE A DAY OF HEAVY RAINSHOWERS AS DEBRIS FROM UPSTREAM STORMS LIMIT AFTERNOON HEATING. WELL SEE, BUT WE SHOULD HAVE A BETTER DISTRIBUTION OF PRECIPITATION THAN YESTERDAY. TEMPERATURES GETTING INTO THE 80S AND DEW POINTS IN THE MID TO UPPER 60S. WW UP TO OUR WEST AS THE WATER VAPOR SHOWS THE DRIER MID LEVEL AIR RIDING NORTHEAST ADJACENT TO THE SHORT WAVE. CONVECTION WILL CONTINUE TO DEVELOP THIS AFTERNOON, AND PERHAPS MOVE INTO OUR AREA. THE UPPER TROUGH CONTINUES TO DOMINATE ALOFT, WHILE THE SURFACE LOW IS MOVING VERY SLOWLY TO THE EAST AND BRINGING IN THE MOIST UNSTABLE AIR AHEAD OF IT. A LOW WILL FORM ON THE FRONT LATER THIS EVENING AND MOVE LITTLE OVERNIGHT. OVERNIGHT LOWS WILL ONCE AGAIN BE COMFORTABLE WITH LOWS DROPPING INTO THE MID 50S IN THE POCONOS BUT A BIT ON THE HUMID SIDE ACROSS THE DELAWARE RIVER TO THE SHORE WITH LOWS IN THE MID AND UPPER 60S. HIGHS ON MONDAY IN THE UPPER 70S TO MID 80S. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... THE UPPER TROUGH CONTINUES TO DIG TO THE SOUTH AND EAST WITH THE CORE OF THE COLD AIR OVER US. THIS WILL KEEP UNSETTLED WEATHER ACROSS US FOR MONDAY NIGHT INTO TUESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. THE BACK END OF THE TROUGH AND SHOWERS WILL MOVE EAST OF THE AREA TUESDAY NIGHT. MONDAY NIGHT LOWS A LITTLE COOLER WITH 50S AND LOWS FARTHER SOUTHEAST AND ONLY IN THE MID 60S TOWARD THE SHORE. HIGHS BACK UP TO SEASONABLE LEVELS FOR TUESDAY AND TUESDAY NIGHT LOWS COOLING DOWN TO THE 40S WELL NORTH AND AROUND 60 AT THE SHORE. THIS IS GREAT WEATHER FOR THIS FAR INTO JUNE AND ONE THAT PROMISES TO KEEP US FROM WORKING QUICKLY BACK INTO A HEAT WAVE AS YOULL SEE IN THE LONG TERM. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE FLOW ALOFT TRANSITIONS FROM THE DEEP TROUGH THAT PASSED THROUGH TO A SWEEPING WEST TO NORTHWEST FLOW FROM A RIDGE OVER THE CANADIAN ROCKIES. ALTHOUGH THIS WILL KEEP US FROM WARMING UP, IT WILL CONTINUE TO BRING SHORT WAVES CASCADING SOUTHEAST FROM THE DISTURBANCES IN THE UPPER PLAINS STATES. WEDNESDAY IS GOING TO BE A PRETTY NICE DAY WITH SEASONABLE HIGHS BUT DEW POINTS IN THE 50S UPSTREAM HOWEVER IS A CLUSTER OF SHOWERS AND THUNDERSTORMS THAT WILL BE MOVING TO THE SOUTHEAST. IT APPEARS IT WILL MOVE AS MCSS GENERALLY DO AND THAT IS SE BUT REMAINING TO THE WEST OF OUR CWA UNTIL THURSDAY. SHOWERS AND THUNDERSTORMS MOE ACROSS THE AREA THURSDAY NIGHT AND ANOTHER ONE FRIDAY NIGHT INTO SATURDAY. THE COLD FRONTAL PART OF THE SYSTEM COMES THROUGH ON SUNDAY AND ONCE AGAIN WE ARE IN A DEEP TROUGH EXTENDING SOUTH FROM THE GREAT LAKES. OCCASIONAL SHOWERS AND THUNDERSTORMS, BUT AS MENTIONED ABOVE, I THINK WE CAN RULE OUT A STRING OF OPPRESSIVE 90S FOR THE REMAINDER OF JUNE. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS PREVAILED OUTSIDE OF SCATTERED CONVECTION ACROSS THE TAF SITES AT MID AFTERNOON. THE CONVECTION WAS OVER NORTHERN AND EASTERN PORTIONS OF OUR SERVICE AREA, BUT ADDITIONAL ACTIVITY IS EXPECTED LATER ON DUE TO THE THUNDERSTORMS FORMING SOUTHWEST OF OUR AREA. THE ENERGY ASSOCIATED WITH THIS APPROACHING SHORT WAVE SHOULD HELP INITIATE MORE CONVECTION IN OUR AREA LATE THIS AFTERNOON AND THIS EVENING. OTHERWISE, ABUNDANT LOW LEVEL MOISTURE COULD LEAD TO AREAS OF MARGINAL VFR CEILINGS AND VISIBILITIES OVERNIGHT TONIGHT, AS WINDS LIGHTEN AND THE AIRMASS BECOMES MORE HAZY. VCSH/VCTS REMARKS WILL CONTINUE TO BE THE VEHICLE TO CONVEY SCATTERED SHOWERS AND THUNDERSTORMS FOR THIS AFTERNOON AND TONIGHT, POSSIBLY BECOMING MORE NUMEROUS LATER ON, WITH MAINLY VFR CEILINGS AND VISIBILITIES. ADDITIONAL CONVECTION IS POSSIBLE MONDAY MORNING AS DIURNAL EFFECTS TAKE HOLD AND ANOTHER LOBE OF VORTICITY APPROACHES FROM THE WEST-SOUTHWEST. FOR THE OUTLOOK...SCATTERED SHOWERS AND THE POSSIBILITY OF LOWER CEILINGS/VISIBILITIES WILL CONTINUE MONDAY AFTERNOON AND NIGHT, AND THE FIRST PART OF TUESDAY. ONCE AGAIN, SHORT PERIODS OF IFR CONDITIONS ARE POSSIBLE IN ANY HEAVY SHOWER OR THUNDERSTORM. IMPROVING CONDITIONS ARE EXPECTED TOWARD MID-WEEK, AS DRIER AIR AND HIGH PRESSURE BUILD IN. && .MARINE... SOUTH TO SOUTH-SOUTHWEST WINDS WILL CONTINUE OVER THE WATERS FOR THIS EVENING AND TONIGHT, AND MONDAY AS WELL. WIND SPEEDS WILL INCREASE TO AROUND 15 KNOTS WITH GUSTS TO 20 KNOTS, AND SEAS WILL BE AROUND 3 OR 4 FEET, AS CONDITIONS CONTINUE TO BE FORECAST TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA FOR THE NEXT FEW DAYS. OF COURSE, WINDS AND WAVES WILL BE LOCALLY HIGHER IN THUNDERSTORMS. THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE PRESENT THIS EVENING AND MONDAY, AND THERE WERE A COUPLE OF ROUNDS OF STRONG TO NEAR-SEVERE THUNDERSTORMS THIS MORNING AND EARLY THIS AFTERNOON. ADDITIONAL CONVECTION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT. A WEAK COLD FRONT WILL CROSS THE WATERS TUESDAY MORNING AND WEST TO NORTHWEST WINDS ARE EXPECTED BEHIND IT, WITH HIGH PRESSURE BUILDING IN FOR THE MID-WEEK PERIOD. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...EBERWINE NEAR TERM...EBERWINE SHORT TERM...EBERWINE LONG TERM...EBERWINE AVIATION.../ MARINE.../
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 404 AM EDT SUN JUN 22 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-231000- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 404 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE GREATEST RISK FOR SEVERE WEATHER SHOULD BE WEST OF THE DELAWARE RIVER WITH THE LEAST CHANCE ALONG THE OCEAN. IT NOW APPEARS THERE WILL BE SUFFICIENT SUNSHINE AVAILABLE TO POTENTIALLY PRODUCE SEVERE THUNDERSTORMS LATER TODAY INTO THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. EVEN IF THE STORMS ARE NOT SEVERE, THERE WILL BE SOME LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING WITH ANY THUNDERSTORM. SOME POOR DRAINAGE FLOODING WILL OCCUR WITH THE HEAVIER DOWNPOURS. STORMS TODAY SHOULD ALSO BE QUITE ELECTRICALLY ACTIVE, SO PLEASE BE WARY FOR THREATENING WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MONDAY. ON MONDAY, AN APPROACHING COLD FRONT WILL PROBABLY TRIGGER A LINE OF SHOWERS AND STRONG TO LOCALLY SEVERE THUNDERSTORMS. EVEN WITHOUT THE SEVERE WEATHER THREAT, THERE WILL BE HEAVY DOWNPOURS AND FREQUENT LIGHTNING WITH THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ430-431-450>455-231000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 404 AM EDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. THE GREATEST RISK FOR SEVERE WEATHER WILL BE IN DELAWARE BAY VS THE OCEAN. IT NOW APPEARS THERE WILL BE SUFFICIENT SUNSHINE AVAILABLE TO POTENTIALLY PRODUCE SEVERE THUNDERSTORMS LATER TODAY INTO THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. EVEN IF THE STORMS ARE NOT SEVERE, THERE WILL BE FREQUENT LIGHTNING WITH ANY THUNDERSTORM. STORMS TODAY SHOULD ALSO BE QUITE ELECTRICALLY ACTIVE, SO PLEASE BE WARY FOR THREATENING WEATHER AND GIVE YOURSELF PLENTY OF TIME TO REACH THE SHORE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY. AS A COLD FRONT APPROACHES THE REGION MONDAY, IT WILL PROBABLY TRIGGER A LINE OF SHOWERS AND STRONG TO LOCALLY SEVERE THUNDERSTORMS. EVEN WITHOUT THE SEVERE WEATHER THREAT, THERE WILL BE FREQUENT LIGHTNING WITH ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. TFG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1208 PM EDT SUN JUN 22 2008 NJZ010-012-013-015-019-221645- MERCER-MIDDLESEX-NORTHWESTERN BURLINGTON-SOMERSET-WESTERN MONMOUTH- 1208 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...MERCER... MIDDLESEX...MONMOUTH AND SOMERSET COUNTIES... AT 1206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTHEAST OF TRENTON...MOVING NORTHEAST AT 29 MPH. THE THUNDERSTORM WILL BE NEAR ROSSMOOR...JAMESBURG AROUND 1215 PM...SPOTSWOOD AND HELMETTA AROUND 1230 PM. THIS STORM WILL PRODUCE SMALL HAIL. FORECASTER:EBERWINE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1239 PM EDT SUN JUN 22 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-230300- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 1239 PM EDT SUN JUN 22 2008 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR MUCH OF OUR AREA FOR THIS AFTERNOON AND THIS EVENING... AT MIDDAY, SCATTERED THUNDERSTORMS HAD FORMED OVER WEST-CENTRAL NEW JERSEY, THE RARITAN VALLEY AREA OF CENTRAL NEW JERSEY, AND NORTHERN NEW JERSEY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND THIS EVENING. THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA, HAS PLACED MOST OF OUR REGION IN AN AREA FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND THIS EVENING. SOME OF THE THUNDERSTORMS COULD REACH SEVERE LEVELS...AND PRODUCE LOCALLY DAMAGING WINDS, LARGE HAIL, FREQUENT LIGHTNING, AND HEAVY RAIN WHICH COULD LEAD TO LOCALIZED FLOODING. LOCALLY STRONG WINDS APPEAR TO BE THE GREATEST THREAT TODAY. AREAS ADJACENT TO THE COAST WOULD HAVE A LESSER CHANCE FOR SEVERE WEATHER, BUT EVEN COASTAL LOCATIONS COULD RECEIVE STRONG THUNDERSTORMS. IF YOU HEAR THUNDER OR SEE LIGHTNING, THAT IS THE TIME TO HEAD INDOORS. GET INSIDE A STURDY BUILDING FOR THE BEST PROTECTION FROM SEVERE WEATHER. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH LATER THIS EVENING AND OVERNIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 112 PM EDT SUN JUN 22 2008 NJZ001-008>010-221815- HUNTERDON-MORRIS-SOMERSET-SUSSEX- 112 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MORRIS...SOMERSET AND SUSSEX COUNTIES... AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18 MILES WEST OF NEW BRUNSWICK...MOVING NORTH AT 16 MPH. THE THUNDERSTORM WILL BE NEAR MANVILLE AROUND 125 PM...WHITE HOUSE STATION...RARITAN...SOMERVILLE AROUND 130 PM...BRIDGEWATER AROUND 135 PM...MARTINSVILLE AROUND 140 PM...FAR HILLS AROUND 200 PM...PEAPACK AND GLADSTONE AND MILLINGTON AROUND 205 PM. ADDITIONAL THUNDERSTORMS WERE ALSO LOCATED OVER EASTERN MORRIS COUNTY. THESE THUNDERSTORMS WILL ALSO MOVE TO THE NORTH THROUGH THE COUNTY THROUGH 2 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. RNS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 118 PM EDT SUN JUN 22 2008 NJZ013-014-020-221815- EASTERN MONMOUTH-OCEAN-WESTERN MONMOUTH- 118 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH AND OCEAN COUNTIES... AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES SOUTHEAST OF TRENTON...MOVING NORTHEAST AT 14 MPH. THE THUNDERSTORM WILL BE NEAR CREAM RIDGE AROUND 125 PM... IMLAYSTOWN AROUND 130 PM...LAKEHURST AROUND 135 PM...SIX FLAGS THEME PARK...CASSVILLE AROUND 140 PM...CEDAR GLEN WEST AROUND 145 PM... CLARKSBURG AND JACKSON AROUND 150 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. RNS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 353 PM EDT SUN JUN 22 2008 DEZ001-222100- NEW CASTLE- 353 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM WILL AFFECT NEW CASTLE COUNTY... AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTH OF DOVER...MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR DELAWARE CITY AROUND 420 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND COULD CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. RNS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 411 PM EDT SUN JUN 22 2008 NJZ013-014-020-026-222115- COASTAL OCEAN-EASTERN MONMOUTH-OCEAN-WESTERN MONMOUTH- 411 PM EDT SUN JUN 22 2008 ...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH AND OCEAN COUNTIES... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 27 MILES EAST OF TRENTON...MOVING NORTHEAST AT 14 MPH. THE THUNDERSTORM WILL BE NEAR FREEWOOD ACRES...ADELPHIA AROUND 420 PM...HOWELL AROUND 430 PM...FARMINGDALE AROUND 435 PM... COLLINGWOOD PARK...BRIELLE...POINT PLEASANT BEACH AROUND 445 PM... MANASQUAN AROUND 450 PM...SPRING LAKE HEIGHTS AND SEA GIRT AROUND 455 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. RNS
The Dover AFB radar (KDOX), 64 km away, was scanning. The volume nearest the first event began at 20:35 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2008Every state in 2008This day in weather historyWarnings in Delaware, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114299.